Oklahoma, 2026

Hail in Oklahoma, March 4, 2026

March 4, 2026 · NWS TSA · 1 event in 1 county or zone

Strong thunderstorms developed during the morning of the 4th across portions of eastern Oklahoma, as an upper level disturbance approached the region. The strongest thunderstorm produced hail to penny size.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Strong thunderstorms developed during the morning of the 4th across portions of eastern Oklahoma, as an upper level disturbance approached the region. The strongest thunderstorm produced hail to penny size.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 4, 5:31 AM CST, 2 hours 1 minute earlier. Its key messages:

  • Updated at 529 AM CST Wed Mar 4 2026
  • Thunderstorm chances with limited severe potential Wednesday morning as a cold front moves through the area.
  • Unsettled weather continues into the weekend. Severe thunderstorms and heavy rainfall may develop Friday into Saturday.
  • Warm and dry weather returns Sunday into early next week.
Area forecast discussion, Mar 4, 5:31 AM CST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
531 AM CST Wed Mar 4 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 529 AM CST Wed Mar 4 2026

 - Thunderstorm chances with limited severe potential Wednesday morning
   as a cold front moves through the area.

 - Unsettled weather continues into the weekend. Severe thunderstorms
   and heavy rainfall may develop Friday into Saturday.

 - Warm and dry weather returns Sunday into early next week.

&&

.SHORT TERM...
(Through Wednesday)
Issued at 952 PM CST Tue Mar 3 2026

A cold front will gradually push through the area during the
overnight hours, eventually stalling along the southeast edge of the
forecast area during the afternoon Wednesday. Most CAMs are in good
agreement that for most of the overnight hours we will mostly see
scattered showers along and behind this boundary. Then, towards dawn
and the remainder of the morning, increased thunderstorm activity
will develop. There will be sufficient elevated instability to allow
for the possibility of a few marginally severe hail storms. These
would tend to focus across northeast OK if they do develop.

Scattered showers and thunderstorms will persist through the day,
gradually shifting more to the southeast with time. While CAMs
generally agree on this outcome, there is still a decent amount of
uncertainty on the corridor of heaviest shower activity as well as
how persistent it will be. But in general, much of the area will
see measurable rain, some of which may be briefly heavy. The best
bet for heavy rain will be east-central OK into northwest AR. Many
locations will see a quarter inch up to an inch, but locally
higher totals are expected. Temperatures will be cool behind the
front, in the 50s to low 60s, with upper 60s to even mid 70s for
the southeastern portions of the forecast area.

&&

.LONG TERM...
(Wednesday Night through Tuesday)
Issued at 952 PM CST Tue Mar 3 2026

Some shower activity will probably linger into Thursday morning
before totally diminishing. The cold front will turn into a warm
front, surging north through the forecast area. Temperatures will
quickly rebound Wednesday, with widespread 70s. Humid air will also
begin moving north, with dew points into the 60s by the evening.

Most guidance has honed in on a weak feature kicking off some
showers and potentially thunderstorms Thursday night into Friday
morning. This will be important because it will affect the
convective environment on Friday. For several days Friday has been
flagged for more significant convective potential due to anomalously
high moisture and instability in addition to a well positioned
strong shortwave that will bring deep lift and shear to the area.
If the previously mentioned system lingers, potentially not much
would happen, but of course if storms are able to get going Friday
they could become severe, perhaps significantly so. In this case
all severe hazards as well as heavy rainfall may occur. We will
continue to monitor the potential. The cold front pushing through
Saturday will keep rain chances going. Some areas may begin to see
minor flood concerns after several rounds of heavy rainfall,
though for now this appears to be a lesser concern.

After the front moves through, we dry out Sunday into early next
week. However the airmass will still be mild, recovering quite
quickly. Highs will again surge into the 70s and 80s. Presumably the
rainfall will keep the fire weather potential down for at least a
few days.

&&

.AVIATION...
(12Z TAFS)
Issued at 529 AM CST Wed Mar 4 2026

Flight conditions will continue to deteriorate through the
forecast period, with IFR to MVFR conditions today lowering to
LIFR and IFR tonight. Several rounds of showers and thunderstorms
will affect the area, with the precipitation tapering off at the
northeast Oklahoma sites this afternoon and evening, but
continuing overnight at the southeast Oklahoma and northwest
Arkansas sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   59  49  72  62 /  90  50  50  50
FSM   75  60  76  61 /  80  90  80  20
MLC   72  56  75  62 /  80  90  80  40
BVO   58  43  71  58 / 100  30  30  70
FYV   70  55  73  60 / 100  90  80  30
BYV   69  56  72  61 /  90  90  80  20
MKO   66  54  73  62 /  90  80  70  30
MIO   59  49  70  62 / 100  60  50  50
F10   65  54  73  62 /  90  80  70  40
HHW   74  61  76  62 /  70  90  70  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...06
LONG TERM....06
AVIATION...05
Hazardous weather outlook, Mar 4, 5:00 AM CST, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
500 AM CST Wed Mar 4 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 AM CST Wed Mar 4 2026

...INCREASED SEVERE WEATHER POTENTIAL TODAY AND AGAIN FRIDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Morning.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Morning.

DISCUSSION...
Numerous showers and thunderstorms will move across northeast
Oklahoma into far northwest Arkansas this morning, with more
scattered showers and storms developing farther south. Isolated
strong to severe storms and locally heavy rainfall will be
possible with this morning activity.

Additional showers and storms will likely develop this afternoon
into this evening from southeast Oklahoma into western Arkansas
near a stationary frontal boundary. A better chance for severe
weather will exist with these storms, with large hail and damaging
winds being the main severe weather threats. The tornado threat
will be low, but non-zero. Locally heavy rainfall may result in
some localized flooding issues in a few spots.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY...Severe Thunderstorm Potential...High Wind Potential...
         Heavy Rain Potential.
SATURDAY and SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY...Thunderstorm Potential...High Wind Potential...
          Heavy Rain Potential.

EXTENDED DISCUSSION...
Showers and storms will linger into the day Thursday before
diminishing. Another round of thunderstorms is expected late
Thursday night and into Friday morning, focused across parts of
eastern Oklahoma. Friday afternoon into Friday night will feature
the highest threat for severe weather, with potential for large
hail, damaging winds, and a few tornadoes. Locally heavy rain will
be possible again on Friday into Friday night as well. Continue
to monitor forecasts through this week and have a severe weather
plan ready to go.

A low severe weather threat may extend into Saturday morning
before a cold front fully shifts south of the area. Low to medium
thunderstorm chances and continued warm conditions will continue
Sunday into Monday, with better storm chances returning by next
Tuesday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 4, 7:20 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
720 AM CST Wed Mar 4 2026

OKZ070-071-041345-
Muskogee OK-McIntosh OK-
720 AM CST Wed Mar 4 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MCINTOSH AND
CENTRAL MUSKOGEE COUNTIES THROUGH 745 AM CST...

At 720 AM CST, Doppler radar indicated a strong thunderstorm 5 miles
northwest of Lake Eufaula State Park, moving northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Wainwright...                     Warner...
Pierce...                         Rentiesville...
Stidham...                        Checotah...
Lake Eufaula State Park...        Oktaha...
Summit...                         Keefeton...
Onapa...                          Muskogee...

This includes Interstate 40 in Oklahoma between mile markers 250 and
271.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3532 9570 3543 9579 3575 9540 3552 9524
TIME...MOT...LOC 1320Z 236DEG 43KT 3545 9568

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

The radar

The Tulsa radar (KINX), 75 km away, was scanning. The volume nearest the first event began at 13:31 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McIntosh

When
March 4, 7:32 AM CST
Where
McIntosh County, 1.8 mi N of Richardsville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.506, -95.678

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2026Every state in 2026This day in weather historyWarnings in Oklahoma, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1318038.